PDFLARGE FONT PDF

Paracetamol Kabi

Paracetamol for Injection


Consumer Medicine Information

What is in this leaflet

This leaflet answers some common questions about Paracetamol Kabi.

It does not contain all the available information. It does not take the place of talking to your doctor or pharmacist.

All medicines have risks and benefits. Your doctor has weighed the risks of you taking Paracetamol Kabi against the benefits they expect it will have for you.

If you have any concerns about taking this medicine, ask your doctor or pharmacist.

Keep this leaflet. You may need to read it again.

What Paracetamol Kabi is used for

Paracetamol Kabi contains paracetamol an analgesic medicine which relieves pain and reduces fever. Paracetamol Kabi is a solution of paracetamol which is given by intravenous infusion (IV) directly into a vein, and is used to relieve pain or reduce fever following surgery.

Ask your doctor if you have any concerns about why this medicine has been prescribed for you. Your doctor may have prescribed it for another reason.

This medicine is available only with a doctor's prescription.

Before you are given Paracetamol Kabi

When you must not be given it

You must not be given Paracetamol Kabi if you have an allergy to paracetamol or to any of the ingredients listed at the end of this leaflet.

Symptoms of an allergic reaction to Paracetamol Kabi may include:

  • shortness of breath, wheezing or difficulty breathing
  • swelling of the face, lips, tongue or other parts of the body
  • rash, itching or hives on the skin

You must not be given Paracetamol Kabi if you have liver failure or severe liver disease.

If you are not sure whether you should be given Paracetamol Kabi, talk to your doctor or pharmacist.

Before you start to take it

Tell your doctor or pharmacist if you have allergies to:

  • any other medicines any other substances, such as foods, preservatives or dyes

Tell your doctor or pharmacist if you have or have had any medical conditions:

  • liver disease (including Gilbert’s syndrome)
  • kidney disease
  • alcoholism
  • suffer from malnutrition (low reserves of glutathione)
  • dehydration
  • eating disorders (anorexia, bulimia)
  • a wasting syndrome including unexplained weight loss, fatigue, weakness and loss of appetite (cachexia)
  • a metabolic condition called glucose-6-phosphate dehydrogenase deficiency (G6PD)
  • hypovolaemia (decreased blood volume)

Tell your doctor if you are pregnant or plan to become pregnant or are breast-feeding. Your doctor can discuss with you the risks and benefits involved.

If you have not told your doctor about any of the above tell him/her before you are given Paracetamol Kabi.

Taking other medicines

Tell your doctor or pharmacist if you are taking any other medicines including:

  • all prescription medicines
  • all medicines, vitamins, herbal supplements or natural therapies you buy without a prescription from a pharmacy, supermarket, naturopath or health food.

Tell your doctor or pharmacist if you drink alcohol. Your doctor may advise you to avoid alcohol as it may interfere with Paracetamol Kabi.

Tell your doctor or your pharmacist if you are taking any of the following:

  • Pro-Cid (probenecid) – a medicine used to treat gout or given with antibiotics
  • Anticonvulsants – medicines used to treat epilepsy or fits, such as Dilantin® (phenytoin), Tegretol® or Teril® (carbamazepine)
  • Other forms of paracetamol, such as tablets, capsules or liquid preparations
  • Myleran® or Busulfex® (busulfan) a cancer drug
  • Dolobid (diflunisal) an anti-inflammatory drug
  • Barbiturates (such as amytal sodium or phenobarbitone)
  • Retrovir® (zidovudine) – a HIV drug or other drugs containing zidovudine
  • Anticoagulants which are used to stop blood from clotting (including warafin)
  • Isoniazid® (isoniazid) a tuberculosis drug
  • Antibiotics containing amoxicillin plus clavulanic acid such as Clamoxyl®, Clavulin®

These medicines may be affected by Paracetamol Kabi, or may affect how well Paracetamol Kabi works. You may need different amounts of your medicine, or you may need to take different medicines. Your doctor or pharmacist will advise you.

Your doctor and pharmacist may have more information on medicines to be careful with or avoid while receiving Paracetamol Kabi.

How Paracetamol Kabi is given

How much is given

Your doctor will decide what dose you will be given, and for how long you will be given Paracetamol Kabi. Tell your doctor if you have been taking other forms of paracetamol (tablets, capsules, liquid preparations) and the quantity that you have been taking.

How Paracetamol Kabi is given

Paracetamol Kabi is given as a slow infusion (drip) into a vein. Paracetamol Kabi must only be given by a doctor or nurse.

Overdose

Your doctor has information on how to recognise and treat an overdose. Ask your doctor or nurse if you have any concerns.

Adults: keep to the recommended dose. Don’t take this medicine for longer than a few days at a time unless advised to by a doctor. Children and adolescents: keep to the recommended dose. Do not give this medicine for longer than 48 hours at a time unless advised to by a doctor.

If an overdose is taken or suspected, ring the Poisons Information Centre (Australia 131 126; New Zealand 0800 764 766) or go to a hospital straightaway even if you feel well because of risk of delayed, serious liver damage.

Do not take with other products containing paracetamol, unless advised to do so by a doctor or pharmacist.

While you are being given Paracetamol Kabi

Things you must do

Tell any other doctors, dentists, and pharmacists who are treating you that you are being given Paracetamol Kabi.

If you are about to be started on any new medicine, tell your doctor, dentist or pharmacist that you are being given Paracetamol Kabi.

Tell your doctor immediately if you develop a rash or other symptoms of an allergic reaction.

Symptoms of an allergic reaction may be:

  • shortness of breath, wheezing or difficulty breathing
  • swelling of the face, lips, tongue or other parts of the body
  • rash, itching or hives on the skin

Side effects

Tell your doctor or pharmacist as soon as possible if you do not feel well while you are being given Paracetamol Kabi.

All medicines can have side effects. Sometimes they are serious, most of the time they are not. You may need medical treatment if you get some of the side effects.

It can be difficult to tell whether side effects are the result of being given Paracetamol Kabi, effects of your condition or side effects from other medicines you may be taking. For this reason, it is important to tell your doctor of any change in your condition.

Do not be alarmed by this list of side effects. You may not experience any of them.

Ask your doctor or pharmacist to answer any questions you may have.

Tell your doctor if…

Tell your doctor or pharmacist if you notice any of the following and they worry you.

  • Feeling unwell
  • Dizziness, light headedness
  • Bleeding or bruising more easily than normal
  • Vomiting, nausea
  • Constipation
  • Faster heart rate
  • Unusual tiredness or weakness, fatigue
  • Redness of the skin

These side effects are rare and usually mild.

Tell your doctor as soon as possible if…

Tell your doctor as soon as possible if you notice any of the following:

  • Allergic reaction – shortness of breath, wheezing or difficulty breathing, swelling of the face, lips, tongue or other parts of the body, rash, itching or hives on the skin
  • Yellowing of the skin and/or eyes also called jaundice

The above list contains serious side effects that may require medical attention.

Other side effects not listed above may occur in some patients. Tell your doctor if you notice anything that is making you feel unwell.

Product Description

What it looks like

Paracetamol Kabi solution for infusion 10 mg/mL is clear and slightly yellowish solution.

Paracetamol Kabi is available in glass vials containing 50 mL or 100 mL, or in plastic bags (freeflex®) containing 50 mL or 100 mL.

Ingredients

Active ingredient: paracetamol 10 mg/mL

50 mL vial: AUST R 203625 contains 500 mg paracetamol

100 mL vial: AUST R 203624 contains 1 g of paracetamol.

50 mL freeflex® bag: AUST R 218687 contains 500 mg paracetamol

100 mL freeflex® bag: AUST R 218688 contains 1 g paracetamol

Other ingredients: mannitol, cysteine hydrochloride, nitrogen (as protective gas), water for injections.

Storage

Paracetamol Kabi will be stored in the pharmacy or on a hospital ward. The injection should be kept in a dry cool place where the temperature stays below 30°C for the freeflex® bags and below 25°C for the vials.

Supplier

Paracetamol Kabi is supplied in Australia by:

Fresenius Kabi Australia Pty Limited
Level 2, 2 Woodland Way
Mount Kuring-gai NSW 2080
Australia
Telephone: (02) 9391 5555

Paracetamol Kabi is supplied in New Zealand by:

Fresenius Kabi New Zealand Limited
60 Pavilion Drive
Airport Oaks, Auckland 2022
New Zealand
Freecall: 0800 144 892

® = Registered Trademark

This leaflet was prepared:
May 2018

Published by MIMS July 2018

Consumers should be aware that the information provided by the Consumer Medicines Information (CMI) search (CMI Search) is for information purposes only and consumers should continue to obtain professional advice from a qualified healthcare professional regarding any condition for which they have searched for CMI. CMIs are provided by MIMS Australia. CMI is supplied by the relevant pharmaceutical company for each consumer medical product. All copyright and responsibility for CMI is that of the relevant pharmaceutical company. MIMS Australia uses its best endeavours to ensure that at the time of publishing, as indicated on the publishing date for each resource (e.g. Published by MIMS/myDr January 2007), the CMI provided was complete to the best of MIMS Australia's knowledge. The CMI and the CMI Search are not intended to be used by consumers to diagnose, treat, cure or prevent any disease or for any therapeutic purpose. Dr Me Pty Limited, its servants and agents shall not be responsible for the continued currency of the CMI, or for any errors, omissions or inaccuracies in the CMI and/or the CMI Search whether arising from negligence or otherwise or from any other consequence arising there from.